Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
126 Doctors are Online

Spilled amyl nitrate in nose by accident. ear pain, reduced on washing nose. Precautions against side effects ?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11692 Questions
I accidently spilled amyl (nitrate) in my nose.What can i do?
i had ear pain immediately after that.but after washing nose with water for a while, it is better now.I am just scared if anything complex could happen?
Posted Tue, 24 Apr 2012 in Medicines and Side Effects
Answered by Dr. Rakhi Tayal 26 minutes later
Thanks for posting your query.

Accidental spillage of amyl nitrate in the nose may cause decrease in blood pressure, headache, flushing of the face, increased heart rate, dizziness, and relaxation of involuntary muscles, especially the blood vessel walls and the anal sphincter.
In extreme cases it may cause nausea, vomiting, hypotension, hypoventilation, shortness of breath and fainting. The effects set in very quickly, typically within a few seconds and disappear soon after (within minutes).
Since you are now feeling better and this is easily removed from the body through the expired air, there is nothing to worry now. No delayed effects are expected.
Hope this answers your query. I will be glad to answer the follow up queries that you have.


Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor